Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 91, NWS Springfield, MO

May 28, 2007McDonald County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 28, 2007, 6:43 PM CDT for McDonald County, Missouri. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2007, 6:43 PM CDT (23:43 UTC)
Expired
May 28, 2007, 7:15 PM CDT
In force
32 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County McDonald County, MO

The radar

The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 6:45 PM CDTHAIL 0.75Pineville, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 282344
SVRSGF
MOC119-290015-
/O.NEW.KSGF.SV.W.0091.070528T2343Z-070529T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
643 PM CDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCDONALD COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 715 PM CDT.

* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR ANDERSON...OR NEAR PINEVILLE...MOVING
  NORTH AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GOODMAN BY 700 PM CDT.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.

LAT...LON 3655 9456 3655 9434 3676 9439 3676 9462

$$

LINDENBERG
2 follow-up statements
000 
WWUS53 KSGF 282355
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CDT MON MAY 28 2007

MOC119-290015-
/O.CON.KSGF.SV.W.0091.000000T0000Z-070529T0015Z/
MCDONALD MO-
655 PM CDT MON MAY 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR WESTERN MCDONALD COUNTY...

AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR ANDERSON...OR 10 MILES NORTHWEST OF
PINEVILLE...MOVING NORTHWEST AT 30 MPH. THIS STORM IS CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
WESTERN MCDONALD COUNTY.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.

LAT...LON 3655 9456 3655 9434 3676 9439 3676 9462

$$

LINDENBERG
000 
WWUS53 KSGF 290007
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
707 PM CDT MON MAY 28 2007

MOC119-290017-
/O.EXP.KSGF.SV.W.0091.000000T0000Z-070529T0015Z/
MCDONALD MO-
707 PM CDT MON MAY 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCDONALD COUNTY
EXPIRES AT 715 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING IS BEING ALLOWED TO EXPIRE.

LAT...LON 3655 9456 3655 9434 3676 9439 3676 9462

$$

LINDENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:25 PM CDT, 18 minutes earlier.

Area forecast discussion, May 28, 6:25 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
625 PM CDT MON MAY 28 2007

.DISCUSSION...

FORECAST HIGHLIGHT/CHALLENGES FOR THIS FORECAST PACKAGE...WILL BE
CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THE
REMAINDER OF THE WORK WEEK. THE REGION WILL REMAIN IN A MOIST
UNSTABLE SUMMER PATTERN...WHERE SHOWERS AND THUNDERSTORM CHANCE
INCREASING IN THE AFTERNOON AND EARLY EVENING HOURS.

CURRENTLY...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER
THE REGION...WITH MORE COVERAGE OVER THE WESTERN CWA. THIS ACTIVITY
HAS REMAIN FAIRLY WEAK THIS AFTERNOON...AS A SHORTWAVE RIDGE IS IN
PLACE OVER THE AREA...BRINGING SUBSIDENCE AND THE DRIER AIR ALOFT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
THROUGH THE EARLY EVENING HOURS...WITH MOST OF THE ACTIVITY DIEING
OFF SHORTLY AFTER SUNSET.

TUESDAY WILL AGAIN SEE SHOWERS AND THUNDERSTORMS DEVELOP DURING THE
AFTERNOON HOURS...AS THE HEATING OF THE DAY INCREASES INSTABILITY. A
WEAK UPPER LEVEL SHORTWAVE WILL MOVE THROUGH THE WESTERN CWA
TOMORROW...THIS COULD LEAD TO MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS TO THE WESTERN CWA....BUT WILL STILL BE SCATTERED IN
NATURE. HAVE INCREASED POPS SLIGHTLY MORE OVER THE WESTERN CWA THAN
THAT OF THE EASTERN CWA FOR TOMORROW. ALL THE ACTIVITY SHOULD ONCE
AGAIN WEAKEN QUICKLY AFTER THE SUNSET.

AN UPPER LEVEL LOW OVER THE NORTHWESTERN CWA WILL STRENGTHEN AND
MOVE TO THE EAST THROUGH MID WEEK. THE MODELS ARE NOT BEING VERY
CONSISTED WITH THE TIMING AND EXACT TRACK OF THE LOW. HAVE GENERALLY
FOLLOWED THE NAM AND ECMWF MORE CLOSELY THAN THE MORE INCONSTANT GFS
FOR THIS PERIOD. THE UPPER LOW WILL PUSH A SURFACE COLD FRONT
THROUGH THE AREA ON THURSDAY. THIS WILL INCREASE THE COVERAGE OF
THUNDERSTORMS ACROSS THE ENTIRE AREA. SHEAR WILL REMAIN ON THE WEAK
SIDE...HOWEVER IF ENOUGH HEATING OCCURS...MODERATE INSTABILITY WILL
DEVELOP WHICH COULD LEAD TO ISOLATED MARGINALLY SEVERE STORMS. THE
MAIN THREAT WILL BE HEAVY RAINFALL AS THE AIR MASS REMAIN VERY
MOIST. PRECIPITABLE WATER VALUES WILL BE WELL OVER AN INCH AGAIN.
THE THUNDERSTORMS WILL BE EFFICIENT RAIN PRODUCERS. IF ANY TRAINING
OCCURS...THIS COULD LEAD TO LOCALIZED FLASH FLOODING. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON FRIDAY AND FRIDAY
NIGHT AS THE UPPER LEVEL LOW TRACKS TO THE EAST. THE LOW SHOULD MOVE
EAST OF THE AREA BY SATURDAY MORNING...WITH NORTHWEST FLOW OCCURRING
BEHIND THE LOW. AN UPPER LEVEL RIDGE WILL THEN BUILD INTO THE REGION
FOR THE REMAINDER OF THE FORECAST PERIOD...WITH A DRY FORECAST FOR
THE WEEKEND.

WISE

&&

.AVIATION...
FOR THE 00Z TAFS...LOOKING FOR VFR CONDITIONS TO PREVAIL THROUGH THE
FORECAST PERIOD.  COULD SEE SCATTERED CONVECTION CONTINUE AROUND THE
JLN TERMINAL FORECAST LOCATION THROUGH 02-03Z AND COULD SEE CEILINGS
TEMPORARILY DROP INTO THE MVFR CATEGORY WITH THE SHOWERS.

LINDENBERG
&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, May 28, 12:57 PM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 PM CDT MON MAY 28 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1257 PM CDT MON MAY 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL...
  FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE ENTIRE OUTLOOK AREA
  THIS AFTERNOON AND GRADUALLY DISSIPATE AFTER SUNSET.

  DISCUSSION:

  SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
  AFTERNOON ACROSS THE OUTLOOK AREA IN A MOIST AND UNSTABLE
  AIRMASS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING VERY
  HEAVY RAINFALL AND LOCALIZED AREAS OF FLASH
  FLOODING...ESPECIALLY WITH STORMS THAT TRAIN OVER THE SAME
  AREAS. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS
  UP TO 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE
  POSSIBLE. THEREFORE THOSE BOATING OR WITH OTHER OUTDOOR PLANS
  SHOULD BE ALERT FOR APPROACHING THUNDERSTORMS THROUGH THIS
  EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  MORE OF THE SAME IS ON TAP THROUGH THE REMAINDER OF THE WORK
  WEEK...WITH SHOWERS AND THUNDERSTORMS POSSIBLE INTO FRIDAY.
  SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
  DURING THE AFTERNOON AND EVENING HOURS AS A MOIST UNSTABLE AIR
  REMAINS OVER THE REGION. HEAVY RAINFALL AND LOCALIZED FLOODING
  WILL ONCE AGAIN BE POSSIBLE ACROSS PORTIONS OF THE MISSOURI
  OZARKS AND SOUTHEAST KANSAS. CHANCES FOR THUNDERSTORMS INCREASE
  WEDNESDAY AND THURSDAY AS A COLD FRONT MOVES INTO EASTERN KANSAS
  AND THE MISSOURI OZARKS. THE POTENTIAL FOR SEVERE THUNDERSTORMS
  WILL INCREASE...BUT TIMING AND AREAS AFFECTED REMAINS UNCERTAIN
  AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER/WISE

In the hours before

Special weather statement, May 28, 4:25 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 PM CDT MON MAY 28 2007

MOZ067-068-079-282215-
POLK MO-HICKORY MO-ST. CLAIR MO-
425 PM CDT MON MAY 28 2007

...SIGNIFICANT WEATHER ALERT FOR HICKORY...POLK AND ST. CLAIR
COUNTIES UNTIL 515 PM CDT...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUMANSVILLE...OR 15 MILES NORTHEAST OF
STOCKTON...MOVING NORTH AT 20 MPH.

THIS STORM WILL BE NEAR...
  WEAUBLEAU BY 435 PM CDT.

THE TOWNS OF COLLINS...GERSTER...QUINCY...HARPER AND ICONIUM ARE IN
THE PATH OF THIS STORM.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LINDENBERG
Special weather statement, May 28, 4:37 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
437 PM CDT MON MAY 28 2007

MOZ066-077-282215-
BARTON MO-VERNON MO-
437 PM CDT MON MAY 28 2007

...SIGNIFICANT WEATHER ALERT FOR BARTON AND VERNON COUNTIES UNTIL 515
PM CDT...

AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VERDELLA...MOVING NORTH AT 20 MPH.

THIS STORM WILL BE NEAR...
  8 MILES WEST OF SHELDON BY 445 PM CDT.
  NEVADA BY 510 PM CDT.

THE TOWNS OF BRONAUGH...MOUNDVILLE AND DEERFIELD ARE IN THE PATH OF
THIS STORM.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LINDENBERG
Special weather statement, May 28, 5:38 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 PM CDT MON MAY 28 2007

MOZ094-102-282330-
LAWRENCE MO-BARRY MO-
538 PM CDT MON MAY 28 2007

...SIGNIFICANT WEATHER ALERT FOR BARRY AND LAWRENCE COUNTIES UNTIL
630 PM CDT...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PURDY...OR 7 MILES SOUTH OF MONETT...MOVING
NORTH AT 20 MPH.

THIS STORM WILL BE NEAR...
  MONETT BY 555 PM CDT.
  PIERCE CITY AND 6 MILES WEST OF VERONA BY 600 PM CDT.
  6 MILES WEST OF MOUNT VERNON BY 625 PM CDT.

THE TOWNS OF PLEASANT RIDGE...FREISTATT...HOBERG AND STOTTS CITY ARE
IN THE PATH OF THIS STORM. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN
MILE MARKERS 34 AND 49.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LINDENBERG

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.